I successfully completed treatment in June 2006 and my tests were negative for the virus in January 2007. The last three months of my treatment (Pegasys/Ribavirin)was an emotional hell because of my life circumstances. Also, I was extremely fatigued so I slept alot. I did not miss any work but could not tell anyone at work about my treatment. I still suffer depression (ie; suicide thoughts)at times and fight emotional negativity (life circumstances) so I do not know if the negativity can be blamed on the long term drug side effects?. I am usually a very positive person so being negative does not sit well with me. My energy is coming back because I walk two miles a day to deal with the stress. Also, I pray, alot! I do not know if this information helps you any. Also, I took a variety of herbs during my treatment which my Doctor thought I was crazy for taking. The two herbs that I highly recommend are Energy Kampo and Maximum Milk Thistle.
First, welcome to the discussion group. No doctors here but we try and share our knowledge and experience as best we can.
Are you finished with treatment, or do you have 3 1/2 months left?
Side effects after treatment vary with the individual. Hopefully, you will start feeling better soon. The extreme tiredness you mention is not uncommon as the body needs an adjustment period after treatment. My doctor called it "interferon hangover".
If you've finished treatment have you had a viral load test since you've stopped the drugs?
Many of us get tested at one and three months after treatment to get an idea of how well we have done. I'm sure others will have some ideas on how you might feel better but at this point being patient is important.
All the best,
i am only 17/24 so closer to done and don't know about after tx stuff.
i hope that your energy level increases I know it can be hard we expect that when tx is done we will be done with this stuff. walking will help increase energy level i also like yoga for stretching and control of breath helps to relax. don't have to be real stretchy bendy to benefit. poses can be modified.
i think that this may help you as well willow.
I am sorry that you are feeling so down (understatement) please don't discount the depression. when we having something lingering and causing unexpected life changes it is and can lead to deep depression.
willow, i hope you are also talking to someone like a counselor or support group. talking help you with the depression.
Thanks for the caring! I have two very good friends that have listened to my problems and supported me. Their support have been tremendous! You are right that group support is very important! I have made a contract with myself to take one day at a time!
9 months post tx and i still feel fatigue that my dr says may be depression. i was very active and energetic before tx and know it is from tx. good luck. i know the drs do not give us all the possible consequense's of this poison.
Thanks for sharing. It sounds like we finished tx around the same time. I'm a 1B and I treated for 8 months (an acute case that tapered off at the end). I AM REALLY TIRED SINCE I GOT OFF THE MEDS. I have also struggled with a lot of depression. My Dr. thinks my brain chemistry hasn't evened out yet. Thanks for posting. You helped me feel not alone. Good luck and I hope you post again! All my best, Aiuta